Skip to content
My WebMD Sign In, Sign Up

Announcements

Looking for skin, hair or nail care tips? Considering cosmetic or anti-aging procedures? Get your questions answered here!

Find more info see our Healthy Beauty Center

If your question is not related to cosmetic procedures, anti-aging, or beauty please post it on Skin Problems & Treatments Community.
Includes Expert Content
Please help-miserable!!!
avatar
sunflower62509 posted:
I started using Differin cream about 3 weeks ago. I use it every other day, pea-size amount, careful not to use too close too my eyes mouth etc. About a week ago, I woke up with swollen, red itchy eyelids. Didn't give it too much thought since I have seasonal allergies. Took my claritin and used tiny bit of OTC hydrocortisone cream. Seemed to clear up within few days, just left with tiny abrasion-like mark under left eye. All of a sudden, it came back, now to both eyes and upper and lower eyelids, swollen ,red itchy, HORRIBLE!! It's even left deep creases under my eyes, I guess from the swelling. I didn't think it might be related to the Differin, until today. I used it last night and my face is very red and mildly itchy. I have appt with Dermatologist on thursday, and eye MD on tues. Hydrocortisone cream helps with itch and I'm careful to use very little. I just look and feel terrible!! Anyone have any ideas, similar experiences?? Any feedback would be appreciated greatly! Thanks :)
Reply
 
avatar
David A Colbert, MD responded:
Dear Sunflower62509,

What you have described may be two separate problems.

For one, the eyelid and eye swelling mmay be related to a form of allergy, whether seasonal, a contact dermatitis or both. This seems especially likely due to the improvement with antihistamines and hydrocortisone. Sometimes patients exhibit this type of reaction from benzoyl peroxide products as well, are you using anything containing benzoyl peroxide?

The second rash you describe "red and itchy" on your face may in fact be related to the differin. I suggest stopping all topical products at this time and consult a dermatologist for further evaluation.


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Don't shave your legs before a pedicure!Expert
Shaving the legs before going for a pedicure has been linked to an increase risk of infection from pedicure footbaths. This is because the ... More
Was this Helpful?
10 of 13 found this helpful

Expert Blog

Secrets of a Beverly Hills Cosmetic Surgeon - Robert Kotler, MD ,FACS

Dr. Robert Kotler gets beneath the surface to discuss selecting a cosmetic surgeon, computer imaging, celebrity makeovers and more...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.